EVERYTHING YOU NEED TO KNOW ABOUT DOG OVERDOSE SYMPTOMS

Dogs are known to be curious and can even get into things that they are not supposed to. There are several everyday items that are dangerous for your dog, such as certain foods, cleaning products, alcohol, etc. Dangers can even lie in the medications that your veterinarian prescribed or dog-safe over the counter drugs. Your dog can get into an open medicine bottle or chew off a cap. Poisoning may also result from an overdose of a drug given by your veterinarian for your dog. In any case, your dog will need quick medical attention. Even a mild overdose may be reversed, but a fatal overdose might have lifelong effects.

 

What are Symptoms of Overdosing in Dogs?

Symptoms may vary depending on the number and type of drugs taken. Drug poisoning in dogs may cause these symptoms.
● Weakness

● Concentration problems

● Tremors / shivering

● Discoloration & frequent urination

● Excessive thirst

● Low blood pressure

● Lethargy

● Trouble breathing

● Vomiting

● Coma

What are the Common Causes of Dog Overdoses?

In most situations, dogs are poisoned because they ingest chemicals that are not meant for them. Several foods and drugs are acceptable for people but may be harmful to dogs if they are swallowed:

Medications: Dogs can be poisoned by over-the-counter drugs such as Tylenol, ibuprofen, and many other medications. Ask your vet if you have any questions or concerns. When dogs eat prescription medications that are meant for people, it may be very toxic to them.
Human Foods: Canine metabolisms function differently compared to a human’s metabolism. Several foods that are safe for humans can be fatal to dogs such as mushrooms, coffee, chocolate, onions, and garlic.
Call your vet and Pet Poison Helpline at (855)-764-7661 if your dog ate anything they are not supposed to or is exhibiting any symptoms.

 

What are the Treatments for Overdosing?

The treatments can vary based on what your dog overdosed on. First, your dog’s vital signs will be monitored and then a treatment plan will be discussed. If needed, your pet may be kept overnight for observation. After your vet determines and carries out the treatment, your dog should feel like themselves. For the future, always monitor what your dog eats.

 

As a pet owner, you will be worried for your dog’s well-being. The sad truth is that the smallest incident can result in a fatality. You may not always be able to prevent these accidents either. In the instance that an overdose occurs, immediately call your veterinarian and Pet Poison Helpline at (855) 764-7661 to potentially save your dog’s life.